MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383593
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd nexiva¿ diffusics¿ closed iv catheter system tip was shorter than normal.The following information was provided by the initial reporter: "when nurse went to remove iv catheter from patients arm she noticed it was shorter then normal.It was removed and compared/measured to similar catheter and it is shorter.".
 
Additional Manufacturer Narrative
The customer's address is unknown.Washington, usa has been used as a placeholder based on the reported phone area code.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 14-feb-2023.H6: investigation summary : our quality engineer inspected the 2 samples submitted for evaluation.The reported issues of catheter tip integrity and catheter broke / separated after placement were not confirmed upon inspection of the samples.Analysis of the samples showed that one sample correspond to a catalog from nexiva diffusics 1.25¿, which matches the reported material number.The other sample provided corresponds to nexiva catalog 1.00¿.The sample which corresponded with the nexiva catalog 1.00¿ was returned opened and used.Bd could not determine a manufacturing related root cause since the samples returned met their respective manufacturing standards.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.A review of production records could not be performed since lot numbers were not supplied for the returned samples.

Brand Name
BD NEXIVA¿ DIFFUSICS¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16318624
Report Number9610847-2023-00018
Device Sequence Number15617833
Product Code FOZ
UDI-Device Identifier00382903835935
UDI-Public00382903835935
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383593
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown